MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCOMP HNDLE & YANK 60; COVERED YANKAUER

SAGE PRODUCTS LLC QCOMP HNDLE & YANK 60; COVERED YANKAUER
Model Number 6629
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant provided a photo and lot information to aid in the investigation.The affected device was discarded.The photograph provided shows a covered yankauer with the soft overmolded tip detached from the suction straw.There was no visible damage to the suction straw or the soft overmolded tip that could be considered consistent with teeth marks or biting.A product history review was performed for the affected product code and lot number.In process quality checks are performed every two (2) hours which could identify defects with the product.All quality checks performed indicated passing results and all release criteria were met per the product drawing.The straw and soft overmolded tip products are manufactured at a third-party supplier.The affected lots were inspected by iqa and received passing results for all attributes.The third-party supplier was contacted to make them aware of this complaint.A review of their production and quality records was performed and indicated quality checks for the affected lots were acceptable and there were no indications of manufacturing defects or discrepancies.A labelling review was performed.The finished good label for the affected device provides the following directions: ¿for single patient oral use by a healthcare professional only.May not function as intended if reused.Use a bite block when performing oral care on patients with altered levels of consciousness or those who cannot comprehend commands." the complainant indicated that the patient was alert and oriented and no biting of the device occurred.A definitive root cause could not be established.
 
Event or Problem Description
Report received of a covered yankauer soft overmolded tip disengagement.Reporter stated a family member was performing oral care on an 86-year-old male alert and oriented but nonverbal patient with a tracheostomy in place, when the soft overmolded tip of the device disengaged into the patient¿s mouth.Reporter stated the event took place on initial use of the device.The patient was not intubated, and a bite block was not in use at the time of the event.However, per the reporter, the patient has end stage parkinson's disease and has no teeth, so he would not have had the strength or ability to bite down on the device.The family member performing oral care was able to remove the disengaged soft overmolded tip of the yankauer from the patient's mouth with their fingers and the patient did not experience any adverse consequences related to the event.Lot information and a photo were provided.The affected device was discarded.No additional information was provided.

Brand Name
QCOMP HNDLE & YANK 60
Common Device Name
COVERED YANKAUER
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key23044414
Report Number0001419181-2025-00016
Device Sequence Number13234115
Product Code JOL
UDI-Device Identifier00618029800930
UDI-Public(01)00618029800930(11)241217(17)261207(10)101039
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number6629
Device Catalogue Number6629
Device Lot Number101039
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2025
Initial Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale